Buscar en
Archivos de la Sociedad Española de Oftalmología (English Edition)
Toda la web
Inicio Archivos de la Sociedad Española de Oftalmología (English Edition) Compressive optic neuropathy secondary to an allergic reaction to hyaluronidase
Journal Information
Vol. 94. Issue 9.
Pages 441-444 (September 2019)
Share
Share
Download PDF
More article options
ePub
Visits
2
Vol. 94. Issue 9.
Pages 441-444 (September 2019)
Short communication
DOI: 10.1016/j.oftale.2019.03.010
Compressive optic neuropathy secondary to an allergic reaction to hyaluronidase
Neuropatía óptica compresiva secundaria a reacción alérgica a hialuronidasa
Visits
...
R. Alcubierrea,b,
Corresponding author
, B.F. Sanchez-Dalmaua,c, K. Mousavia
a Centre Ocular Quirúrgic de Sant Boi, Sant Boi de Llobregat, Barcelona, Spain
b Departamento de Oftalmología, Hospital General de l’Hospitalet, Hospitalet de Llobregat, Barcelona, Spain
c Departamento de Oftalmología, Hospital Clínic, Barcelona, Spain
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (3)
Show moreShow less
Abstract

A 58 year-old woman presented with severe chemosis and ophthalmoparesis on her left eye 8h after uncomplicated cataract surgery under sub-tenon anaesthesia. Recovery of extrinsic motility was observed after corticosteroid and antihistamine treatment, but a non-haemorrhagic papillary oedema and a concentric defect of visual field were found. It progressed to papillary atrophy with preserved central vision, but with a significant visual field constriction. The aetiological study revealed an allergy to hyaluronidase that was used as adjuvant to the anaesthesia. This complication needs to be promptly diagnosed and treated, as the swelling of the orbital tissues can cause damage to the optic nerve.

Keywords:
Compressive optic neuropathy
Allergic reaction
Hyaluronidase
Resumen

Una mujer de 58años presentó quemosis intensa y oftalmoparesia en el ojo izquierdo 8h después de cirugía de catarata no complicada bajo anestesia subtenoniana. Tras tratamiento corticoideo y antihistamínico, se observó recuperación de la motilidad extrínseca pero se apreciaron un edema de papila no hemorrágico y un defecto concéntrico de campo visual. El caso evolucionó a atrofia papilar con agudeza visual central preservada pero con una contracción significativa del campo visual. El estudio etiológico reveló una alergia a la hialuronidasa, usada como adyuvante a la anestesia. Esta complicación debe ser diagnosticada y tratada precozmente, puesto que el edema de los tejidos orbitarios puede dañar el nervio óptico.

Palabras clave:
Neuropatía óptica compresiva
Reacción alérgica
Hialuronidasa

Article

These are the options to access the full texts of the publication Archivos de la Sociedad Española de Oftalmología (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Archivos de la Sociedad Española de Oftalmología (English Edition)

Comprar
Comprar acceso al artículo

Comprando el artículo el PDF del mismo podrá ser descargado

Precio 19,34 €

Comprar ahora
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos